Washington, 2015

Wildfire in Washington, July 31, 2015

July 31, 2015 · NWS OTX · 1 event in 1 county or zone

This fire of undetermined origin started 15 miles north of Reardan, WA. It burned 432 acres and cost $420,000 to contain/suppress.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

This fire of undetermined origin started 15 miles north of Reardan, WA. It burned 432 acres and cost $420,000 to contain/suppress.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 30, 9:45 PM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 30, 9:45 PM PST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1045 PM PDT THU JUL 30 2015

.SYNOPSIS....
Dry and hot weather will persist for the next several days. High
temperatures in the 90s to near 105 will be common through the
beginning of next week. A gradual cooling trend will take place by
mid week. A more dramatic change to the hot pattern is possible by
the middle of next week with an increasing threat of thunderstorms
each day from Monday through Thursday.

&&

.DISCUSSION...

Today through Friday....The slight amplification of the ridge over
the area allows hot and dry conditions to continue and peak Friday
with a number of locations heating up to and slightly over 100
degrees Fahrenheit. A weak weather disturbance tightens the
pressure gradient across the cascades up a bit late in the
afternoon Friday which will allow for some of the gap winds to
increase and be gusty. This gusty wind along with the hot an dry
conditions warrants a highlight with a fire weather watch which is
in effect for Friday afternoon and evening for parts of the fire
weather forecast area which includes the Wenatchee
area...Waterville Plateau....and the Kittitas and Yakima valleys.
/Pelatti

Friday night through Sunday: Upper level ridge remains in place
with very hot temperatures expected to continue through the
weekend. Daytime temps 10 to 12 degrees above average will be
seen...or widespread 90s in all the valleys with 100-105 across
portions of the Columbia Basin...Lewiston/Clarkston Valley and
Wenatchee up along the Highway 97 corridor towards Entiat.
Overnight lows will be about 5 to 8 degrees above average. Skies
will remain mostly clear Friday and Saturday. By Sunday we start
to see more cloud cover as some moisture from the south creeps up
into the southern portions of WA and the central ID Panhandle.

...UNSETTLED WEATHER EXPECTED MONDAY THROUGH THURSDAY...

Monday through Thursday: Monday an upper level low pressure system
moves out of the Gulf of Alaska and towards British Columbia. This
will push our ridge axis east and open up the Pacific Northwest to
south or southwesterly flow. Both the GFS and EC are showing
energy and associated moisture moving up from the desert
southwest. The models do not agree very well on specific timing,
but it looks as though we are entering a period of more unsettled
weather starting Monday and continuing on through most of the
week. The timing of these waves moving through is important,
because it could mean the difference in a widespread thunderstorm
or gust front outbreak verses some isolated thunderstorms moving
through. Models seem to agree on a Wednesday timeframe for a
potential cold front moving through for currently the best day of
potential widespread thunderstorms. For now the changes that have
been made are bringing the chance of thunderstorms just a bit
further west than previous forecast. Increased cloud cover given
the increase in moisture. Have kept temperatures very warm Monday
and Tuesday and then show a gradual cool down for Wed and Thur
towards more seasonal averages. /Nisbet

&&

.AVIATION... 06Z TAFS: High pressure will continue to bring VFR
conditions including clear skies and relatively light winds the TAF
sites through Friday evening. The only possible issue could be smoke
from Wolverine fire reaching Wenatchee or maybe Moses Lake later
tonight. Model runs keep most of the smoke confined to Lake Chelan
and points north of Wenatchee however without visible satellite to
see the smoke and confirm the forecast, our confidence is rather
low. fx

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        64  98  64  96  66  95 /   0   0   0   0   0   0
Coeur d'Alene  59  96  58  96  61  95 /   0   0   0   0   0   0
Pullman        57  98  56  96  58  95 /   0   0   0   0   0   0
Lewiston       68 105  69 104  69 103 /   0   0   0   0   0   0
Colville       57 100  57  98  59  97 /   0   0   0   0   0   0
Sandpoint      52  93  52  93  54  91 /   0   0   0   0   0   0
Kellogg        57  96  57  95  58  94 /   0   0   0   0   0   0
Moses Lake     62 102  63 101  66 100 /   0   0   0   0   0   0
Wenatchee      70 103  68 100  72 100 /   0   0   0   0   0   0
Omak           62 102  62 101  65  99 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...FIRE Weather Watch from Friday afternoon through Friday evening
     for East Washington Central Cascade Valleys (Zone 677)-East
     Washington Northern Columbia Basin (Zone 673)-East
     Washington South Central Cascade Valleys (Zone 676).

&&
Hazardous weather outlook, Jul 30, 5:03 AM PST, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
603 AM PDT THU JUL 30 2015

IDZ001>004-026-027-WAZ031>033-036>038-311315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
603 AM PDT THU JUL 30 2015

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The hot and dry weather regime will break down on or about Tuesday
or Wednesday of next week. Model details are ambiguous at this
time but overall pattern recognition suggests a strong cold front
featuring scattered to widespread strong and possibly severe
thunderstorms with abundant lightning...hail...gusty winds and
blowing dust may track through the region...most likely on
Wednesday afternoon and evening but Tuesday may be active as well.

WAZ034-035-041>044-311315-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
603 AM PDT THU JUL 30 2015

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington and North Central
Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The hot and dry weather regime will break down on or about Tuesday
or Wednesday of next week. Model details are ambiguous at this
time but overall pattern recognition suggests a strong cold front
may bring gusty winds and isolated thunderstorms. Current model
runs suggest Wednesday afternoon and evening is the period of
highest risk.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northeast Mountains

When
July 31, 12:00 AM PST
Where
Northeast Mountains forecast zone
Reported by
Other Federal Agency
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

This fire of undetermined origin started 15 miles north of Reardan, WA. It burned 432 acres and cost $420,000 to contain/suppress.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2015Every state in 2015This day in weather historyWarnings in Washington, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599539.